MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. LTXFR CYSTOSCOPY IRR; CATHETER, IRRIGATION

ICU MEDICAL COSTA RICA LTD. LTXFR CYSTOSCOPY IRR; CATHETER, IRRIGATION
Model Number 654401
Medical Device Problem Codes Break (1069); Particulates (1451)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.Testing is not complete.
 
Event or Problem Description
The event involved a ltxfr cystoscopy irr where the prong of the continuous bladder irrigation tubing set broke off after the bag was spiked and the prong was seen floating in the fluid of the bag.There was patient involvement, but the broken prong was noticed and the tubing or bag changed out before it reached the patient.There were no fragments passing through the tubing set.There was no adverse event, no delay in critical therapy.
 
Additional Manufacturer Narrative
H10 - received one used list# 065440403 with the complaint of the piercing pin breaking during bag access.As received, the set was visually inspected and the piercing pin was found to be broken at the tip.No other anomalies were found during the inspection.The bag that the spike was used to access was not returned for evaluation, nor was the broken pin's tip.The dimensions of the broken spike were measured and found to be within spec where applicable.The reported complaint can be confirmed.The probable cause of the break is due to piercing pin design which has been deemed unable to withstand all clinical stresses.A device history review (dhr) for lot# 4102714 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
LTXFR CYSTOSCOPY IRR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
MDR Report Key9880194
Report Number9615050-2020-00048
Device Sequence Number14213279
Product Code GBX
UDI-Device Identifier10887787006732
UDI-Public(01)10887787006732(17)220501(10)4102714
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number654401
Device Catalogue Number065440403
Device Lot Number4102714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPEC SOLUTION CONTAINER, MFR UNK